Local approximation for contour dynamics in effectively two-dimensional ideal electron-magnetohydrodynamic flows

V.P. Ruban, Sergey Senchenko

    Research output: Contribution to journalJournal articleResearchpeer-review

    Abstract

    The evolution of piecewise constant distributions of a conserved quantity related to the frozen-in canonical vorticity in effectively two-dimensional incompressible ideal EMHD flows is analytically investigated by the Hamiltonian method. The study includes the case of axisymmetric flows with zero azimuthal velocity component and also the case of flows with the helical symmetry of vortex lines. For sufficiently large size of such a patch of the conserved quantity. a local approximation in the dynamics of the patch boundary is suggested, based on the possibility to represent the total energy as the sum of area and boundary terms. Only the boundary energy produces deformation of the shape with time. Stationary moving configurations are described.
    Original languageEnglish
    JournalPhysica Scripta
    Volume69
    Issue number3
    Pages (from-to)227-233
    ISSN0031-8949
    DOIs
    Publication statusPublished - 2004

    Fingerprint Dive into the research topics of 'Local approximation for contour dynamics in effectively two-dimensional ideal electron-magnetohydrodynamic flows'. Together they form a unique fingerprint.

    Cite this